MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D003
Medical Device Problem Codes Premature Discharge of Battery (1057); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Electric Shock (2554); No Code Available (3191)
Date of Event 03/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected for analysis but has not been received.
 
Event or Problem Description
It was reported that the patient implanted with this implantable cardioverter defibrillator (icd) and competitor's right ventricular (rv) lead received multiple inappropriate shocks while at home.The patient was not symptomatic prior to the shocks.After about 10 shocks, the patient was taken by ambulance to the nearest clinic, where the physician on duty did not put a magnet over the device and did not contact boston scientific for assistance.The shocks continued until the battery capacity was depleted.The patient was later transported to another clinic and a device replacement procedure was performed.It was noted the leads were tested with normal measurements observed, and remain implanted with the new device.It was also reported that no save to disk could be performed and the shock episodes could not be reviewed, due to the depleted battery.The explanted device was expected to be returned for laboratory analysis.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that the patient implanted with this implantable cardioverter defibrillator (icd) and competitor's right ventricular (rv) lead received multiple inappropriate shocks while at home.The patient was not symptomatic prior to the shocks.After about 10 shocks, the patient was taken by ambulance to the nearest clinic, where the physician on duty did not put a magnet over the device and did not contact boston scientific for assistance.The shocks continued until the battery capacity was depleted.The patient was later transported to another clinic and a device replacement procedure was performed.It was noted the leads were tested with normal measurements observed, and remain implanted with the new device.It was also reported that no save to disk could be performed and the shock episodes could not be reviewed, due to the depleted battery.The explanted device was returned for laboratory analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Patient code 3191 captures the reportable event of surgery.The device is expected for analysis but has not been received.The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.The review of device memory recorded 194 delivered shocks.Continuous charging of the high voltage capacitors caused the battery to deplete.A review of the associated electrograms showed noise on the right ventricular channel that worsened after shock delivery.Assessment of the noise noted it appeared consistent with either a lead-to-device connection issue or a lead fracture.Each of the setscrews was confirmed to operate as expected and high-powered visual examination confirmed lead seal rings marks that indicated the rv lead was fully inserted in the device header while implanted.Next, a lead was connected to the rv port to conduct further testing.No noise was reproduced when lightly manipulating the lead.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Analysis did not identify any device characteristics that would have caused or contributed to the reported inappropriate shocks.It is possible the currently implanted rv lead has a product performance issue; however, based on the report that testing at the replacement procedure yielded normal measurements this cannot be definitively confirmed.

Brand Name
ORIGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10027643
Report Number2124215-2020-10280
Device Sequence Number2916920
Product Code LWS
UDI-Device Identifier00802526533761
UDI-Public00802526533761
Combination Product (Y/N)N
Initial Reporter CountryRB
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/25/2021
Device Model NumberD003
Device Catalogue NumberD003
Device Lot Number252641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date10/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;